Thiamin and Stuttering

Therapy, Help, Cure, Treatment Forums Stuttering Forum Thiamin and Stuttering

This topic contains 18 replies, has 13 voices, and was last updated by  vanizorc 1 year, 7 months ago.

Viewing 4 posts - 16 through 19 (of 19 total)
  • Author
    Posts
  • #49957

    DerWundermann
    Participant

    [1] I would like to know how can one estimate accurately whether her/his stuttering reduced 60% after an acute, astronomically high dose of vitamin B1.
    [2] It stands to logic that we have good days and bad days. I am quite convinced that, when I eat some types of aliments, my stuttering gets worse.
    [3] If we could track what we have been eating and correlate our diet with our fluency that would be more fruitful than taking huge ammounts of vitamin B1.

    #50038

    Phoenixphire
    Participant

    I think that’s a fantastic idea. I think more than just diet alone would need to be recorded though. So many variables, like recent stressors, that could skew the results. I would be nice to have someone else who is qualified to be able to give an objective assessment of our speech as well. But we work with what we got, right 🙂

    #49904

    Anonymous

    Hi everyone,

    Thiamine deficiency can be caused by such things as taking antacids, barbiturates (this is My case, as I was prescribed a barb for 15 yrs for migraines), diuretics, & diets rich in Thiamine (such as raw shellfish). It talks about the difference between Thiamine HCL (water soluble, which is eliminated in the body thru your urine) and Thiamine Mononitrate (fat soluble, which can accumulate in the body resulting in overdose). Walmart only sells Thiamine Mononitrate. You have to go to stores like The Vitamin Shoppe or GNC to find HCL. Taking B-Complex that contains B1 will be ineffective. Taking a multivitamin or B-Complex that contains B2 will have an adverse affect on your speech because it counteracts the B1. Sometimes Thiamine is not absorbed in the body easily, which is why adding Magnesium Glycerinate (Glycinate) can help (take that one at night before bedtime due to its relaxing effect). Magnesium Oxide has low absorbability. It says that some folks may experience increased stuttering from Thiamine/Magnesium, but that it may NOT be from taking those supplements themselves – but instead from the additives/fillers used in making the pills. It suggests changing brands. Do NOT expect immediate results. They recommend taking them for at least two weeks to see how they work for you (clear it with your doctor or pharmacist FIRST). If you start out just taking Thiamine, take it for two weeks. If you add Magnesium, take them both for an additional two weeks. It also says that while people with long-term stuttering may think Thiamine HCL is ineffective, they could instead, be suffering from what they called a “stutterer’s subconscious” that may result in mild sensations of panic due to the sudden fluency. One thing I didn’t like is that it said I had to give of caffeinated coffee and chocolate (heaven help me…I’m a Starbuck’s QUEEN!). Have to give up carbonated sodas, too. They also said that if your fluency improves, in order for the results remain constant, Thiamine and Magnesium must be taken FOREVER; otherwise, your stuttering will return. I’m starting my doses today so we’ll see. Will keep you posted.

    #52725

    vanizorc
    Participant

    Sorry for reviving this thread, but for those who have taken both versions of Thiamin (hydrocloride and mononitrate), which version works better?

Viewing 4 posts - 16 through 19 (of 19 total)

You must be logged in to reply to this topic.